MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892809200
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter.The shafts, balloon, tip and welds were microscopically examined.There was blood in the inflation lumen and balloon.The balloon was loosely folded.Microscopic examination revealed a 12mm balloon longitudinal tear along the entire length of the balloon.Inspection of the remainder of the device revealed no other damage or irregularities.No other damage or issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 29-jun-2017.It was reported that crossing difficulties were encountered.The patient was diagnosed with single vessel disease (svd).Vascular access was obtained via the femoral artery.The 90% stenosed, 2.5x17mm, concentric, de novo target lesion was located in the mildly tortuous and mildly calcified left circumflex (lcx) artery.After a non-bsc guide wire crossed the lesion, a 2.00mm x 9mm maverick²¿ balloon catheter was advanced for pre-dilatation.However, the device was not able to cross the lesion and after so many efforts, the device was removed.Pre-dilatation was then performed with a 1.50x8mm apex push balloon catheter, followed by the implantation of a 2.50x20mm promus element stent and the procedure was completed.No patient complications were reported and the patient's status was stable and responding well to medicines.However, returned device analysis revealed a longitudinal balloon tear.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6709751
Report Number2134265-2017-07070
Device Sequence Number11128996
Product Code LOX
UDI-Device Identifier08714729369875
UDI-Public(01)08714729369875(17)20190331(10)19064128
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberH7493892809200
Device Catalogue Number38928-0920
Device Lot Number19064128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: RUNTHROUGH
Patient Age44 YR
Patient Weight65